MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGSBCHGR
Medical Device Problem Codes Failure to Charge (1085); Corroded (1131); Battery Problem (2885)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The charger's event log was evaluated.There were multiple thermistor error messages at the end of the event log, specifically "red err flash: thermistor reading out range".The analog to digital (a2d) counts recorded by the charger on the thermistor line must fall within a specified range.If values are outside the range, thermistor accuracy cannot be confirmed and an error condition is displayed.Evaluation of the clinical power handle returned under this product event identified that the battery cells had vented, and battery electrolyte had been expelled from the battery cells.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.This battery electrolyte most likely contaminated the charging bay; this contamination prevented the charger pogo pins from functioning as intended.The electrolyte is conductive, and would therefore create false readings on the thermistor line, leading to the red error lights identified in the software event log.This would prevent the powered handle from charging.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to sigmoidectomy, when the power handle was being charged, something like spark was observed from the charger.The indicator of the charger flashed red, so the power handle was removed.It was tried several times, but the indicator repeated flashing green to flashing red.Black dirt was noted on the electrode surface of the charger and the electrode surface of the power handle.The reported power handle was attempted with another charger, but when it was inserted, it powered on immediately and full charge indication was displayed.However, when it was removed from the charger, it could not be powered on.There was no patient involvement.
 
Additional Manufacturer Narrative
This event has been reassessed and found to be a non-mdr reportable complaint.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9956592
Report Number1219930-2020-01709
Device Sequence Number16848537
Product Code GDW
UDI-Device Identifier10884521543867
UDI-Public10884521543867
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGSBCHGR
Device Catalogue NumberSIGSBCHGR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1